Page 1 of 3 123 LastLast
Results 1 to 10 of 23
  1. #1
    Join Date
    Nov 2007
    Posts
    33

    Olanzapine - weight gain

    Hi,

    I've been on 2.5mg Olanzapine for a month now and have gained 1kg of weight and have very bloated tummy (though that could be due to period). Has anyone else found weight gain a side effect of Olanzapine and how did you adjust your diet to prevent it?

    I've always had a fast metabolism and am a little concerned about this.

    sfee x

  2. #2
    Join Date
    Mar 2008
    Posts
    2,925

    Re: Olanzapine - weight gain

    ive been on it for 2 months and gained 2 stone

    its horrendous

    they put u on it to help ur head, but i think its bad for ur self esteem

    i feel a big fat blob now as well as socially inept

    milly xxxx

  3. #3
    Join Date
    Nov 2007
    Posts
    33

    Re: Olanzapine - weight gain

    My ankles have swolled up too - did you find that?

    I might ask to come off it. I'm already on paroxetine and propranolol and having therapy so think I can manage without it. I don't think the worry over eating and exercising is worth the benefits.

  4. #4
    Join Date
    Nov 2007
    Posts
    33

    Re: Olanzapine - weight gain

    And did the weight gain come because the increased appetite made you eat more? Or did it come even if you kept your eating the same?

  5. #5
    Join Date
    Mar 2008
    Posts
    2,925

    Re: Olanzapine - weight gain

    i think ive more of an appetite, but i also feel im comfort eating too. i think i would have gained weight anyway cos my weight has shot up so quickly, a combination of all three i think

    my cipralex seem to be great for anxiety but not so good at the depressive illness

  6. #6
    Join Date
    Nov 2007
    Posts
    33

    Re: Olanzapine - weight gain

    I'm feeling so torn. The olanzapine has really helped with my anxiety although it has made me a little less enthusiastic about life, but I've really put on weight, and as someone who was always slim, I'm finding it really difficult to deal with. I'm coming off the tablets gradually but is it going to be really hard to lose the weight? I'm feeling more depressed than I have for quite a while and am worried that the anxiety is going to come back now too.
    Last edited by sfee; 25-02-09 at 20:03.

  7. #7
    Dahlia is offline Intermediate Member
    Country:
    Join Date
    Jun 2008
    Posts
    495

    Re: Olanzapine - weight gain

    I've put on 1.5 stone since taking Effexor and Olazapine. Like you, I always had a fast metabolism and I'm not handling it very well. My psych says the only reason I have put in weight is because I am eating more. I calorie count every day now, and eat no more than 1300 calories (recommended amount for a woman is 2000 calories). I also do an hour's exercise 4-5 times a week. So I can't understand why I am still putting on weight - unless it affects your metabolism (which my psych refuses to believe).

    I also put on weight when I was on Lustral and Seroxat - and the weight came off as soon as I stopped taking them. So hopefully it is the same with Olanzapine and Effexor.

    Dahlia

  8. #8
    Join Date
    Nov 2007
    Posts
    33

    Re: Olanzapine - weight gain

    Hi Dahlia,

    Thanks so much for your reply - it's good to know that the weight came off when you stopped the medication. My GP initially said that I would only put on weight if I ate more, but when I saw him last week, he conceded that he did know people who were very careful about what they ate and still put on weight. I have definitely not been eating more than normal and yet can't fit into some clothes I was wearing 6 months ago. I'm now tapering off it, hoping the anxiety's not going to come flooding back.

    sfee x

  9. #9

    Re: Olanzapine - weight gain

    I used to take Olanzapine as an antipsychotic. It worked well for me, however like Dahlia I gained weight and was craving sweet stuff (I don't have a sweet tooth) I still was watching what I was eating though. I changed to Quetiapine only for that reason and am not having any adverse effects, also I have lost the weight that I gained while taking Olanzapine.

    I was very angry when I started putting on weight as my Psychiatrist told me it didn't cause weight gain!


    Good luck xxx

    Last edited by sunshine-lady; 25-02-09 at 22:42. Reason: spelling typo!

  10. #10
    Join Date
    Nov 2007
    Posts
    33

    Re: Olanzapine - weight gain

    How does Quetiapine work - is it quite similar but without the weight gain? Sounds perfect! Are you on anything else?

Page 1 of 3 123 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. weight gain
    By debbie123 in forum Medication
    Replies: 14
    Last Post: 09-10-09, 08:26
  2. Weight Gain?
    By dansreptilepage in forum Propranolol / Inderal
    Replies: 9
    Last Post: 13-05-09, 21:15
  3. Weight loss and not able to gain weight..
    By looking4answers in forum Symptoms
    Replies: 3
    Last Post: 13-10-08, 17:53
  4. really need to gain weight
    By cox1981 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 17-08-07, 12:00
  5. How can i gain weight?
    By Loco851 in forum Symptoms
    Replies: 2
    Last Post: 16-05-05, 18:33

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •